Thunderstorm Wind, St. Lawrence
- When
- June 8, 8:10 PM EST
- Where
- St. Lawrence County, Norwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.750, -74.980
Numerous trees were blown down.
A strong mid-level atmospheric disturbance and cold front moved into an unstable airmass across St. Lawrence and Franklin counties New York during the evening hours of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A strong mid-level atmospheric disturbance and cold front moved into an unstable airmass across St. Lawrence and Franklin counties New York during the evening hours of the 8th. Thunderstorms developed in Ontario province Canada and moved into St. Lawrence county, where several reports of wind damage were noted, including widespread tree damage and some subsequent structural damage in Norwood and Russell (St. Lawrence county). Other towns reporting trees down included Massena, Piercefield and Stockholm Center (St. Lawrence county) and Constable (Franklin county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 8, 8:00 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 900 PM EDT FRI JUN 8 2007 .SYNOPSIS... A SHARP COLD FRONT WILL MOVE ACROSS THE NORTH COUNTRY TONIGHT. THIS FEATURE WILL ENHANCE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL FROM THE CHAMPLAIN VALLEY WESTWARD TO THE SAINT LAWRENCE VALLEY. THE FRONT WILL SLOW DOWN ONCE IT MOVES EAST OF THE AREA... AND THIS WILL HELP TO KEEP CLOUDS AND SHOWERS LINGERING INTO SATURDAY MORNING ACROSS EASTERN VERMONT. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED ON SATURDAY AND SUNDAY...WITH DRY WEATHER EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STILL LOOKING AT POTENTIAL FOR ORGANIZED STORMS ACROSS THE SAINT LAWRENCE VALLEY LATER THIS AFTERNOON/EVENING AND ISOLATED PULSE STORMS OVER THE NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY. FAVORABLE DEEP LAYER SHEAR PUSHES CLOSER TO THE SAINT LAWRENCE VALLEY WHERE INSTABILITY AXIS EXISTS AND THIS SHOULD ENHANCE THE POTENTIAL FOR ORGANIZED STORMS. DEEP LAYER SHEAR PULLS TO THE NORTH AND NEVER SPREADS EAST ACROSS WEAKENING INSTABILITY OVER THE REMAINDER OF NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY. THUS THE CONVECTIVE MODE SHOULD BE ISOLATED PULSE INITIALLY...THEN LOOKING AT MORE COVERAGE OF STORMS AS THE COLD FRONT APPROACHES. HOWEVER...ONCE THE COLD FRONT MOVES EAST OF THE CHAMPLAIN VALLEY BY MIDNIGHT...INSTABILITY WILL BE ALL BUT GONE. THUS WILL KEEP ANY ENHANCED WORDING OF STORMS FROM THE CHAMPLAIN VALLEY WESTWARD. LOOKING AT MAINLY SHOWERS AFTER MIDNIGHT TONIGHT WITH FRONT SLOWING DOWN AS IT PUSHES EAST DUE TO BLOCKING UPPER LOW OFFSHORE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS MENTIONED ABOVE...FRONT SLOWS DOWN AS IT MOVES EAST OF THE AREA AND THIS WILL RESULT IN MORE CLOUD COVER AND SHOWERS OVER EASTERN VERMONT SATURDAY MORNING BEFORE FRONT FINALLY WEAKENS. MORE SEASONABLE AIR MOVES IN VIA THE NORTHWEST FLOW ALOFT AND PERSISTS THROUGH SUNDAY. DRY WEATHER IS EXPECTED FOR ALL AREAS SATURDAY AFTERNOON THROUGH SUNDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. && .LONG TERM /MONDAY THROUGH FRIDAY/... BLOCKING PATTERN SETS UP THROUGH THE PERIOD WITH UPPER LOW REMAINING OFFSHORE AND NOT ALLOWING SYSTEMS TO PROGRESS EAST INTO NEW ENGLAND. THUS EXPECTING DRY WEATHER MONDAY AND TUESDAY WITH HIGH TEMPERATURES SLIGHTLY ABOVE NORMAL. UPPER LOW OFFSHORE WANTS TO RETROGRADE WESTWARD ON WEDNESDAY AND MOVES CLOSER TO THE AREA BY FRIDAY. THERMAL PATTERN AT 850 MB SUGGESTS COOLING TEMPERATURES FROM WEDNESDAY ONWARD...BUT FEEL MOISTURE WILL STILL BE LIMITED TO PRODUCING ANY PRECIPITATION. THUS WILL CONTINUE WITH A DRY FORECAST FOR MOST OF THE WEEK. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... FOR THE NEXT 24 HOURS...SCT TO BKN LINE OF OF THUNDERSTORMS TO ADVANCE EASTWARD ACROSS NRN NY THROUGH THE EARLY EVENING HOURS (00Z-03Z)...THEN INTO VT THEREAFTER (03Z-07Z). AGAIN...HIGHEST THREAT OF STRONGER STORMS WOULD OCCUR MAINLY FROM CHVLY WEST THIS EVENING...WHERE ISOLD STRONG WIND GUSTS TO 50 KT POSSBL. HAVE OFFERED CIGS/VIS LOWERING BRIEFLY TO MVFR/IFR AS THIS ACTIVITY PASSES. AS FRONT CONTINUES TO PUSH SLOWLY EAST LATER TONIGHT...MEAN SOUTH/SOUTHWEST FLOW TO TURN NORTHWEST BY MORNING KBTV NORTH AND WEST. AVBL GUIDANCE ALSO HINTING AT SOME POST- FRONTAL STRATUS/STRATOCU AND LOWER MVFR/OCCNL IFR CIGS ACROSS ERN HALF OF AREA LATER TONIGHT INTO EARLY MORNING HOURS ON SATURDAY...WHICH APPEARS MORE LIKELY AS FRONT SLOWS DOWN JUST EAST OF REGION. WILL THUS OFFER MORE PESSIMISTIC CONDS FROM KBTV EAST ON SATURDAY WITH CLEARING SLOW TO OCCUR. FURTHER WEST WILL OFFER A GENERAL CLEARING TREND AS DEEPER FRONTAL MOISTURE SHOULD PUSH EAST OF THIS AREA. 00Z SUNDAY THROUGH WEDNESDAY...AFOREMENTIONED COLD FRONT SLOWS AND STALLS EAST OF AREA. THIS WILL LEAD TO MORE ENHANCED CLOUD COVER...AND A LOW CHC OF SHOWERS EAST THROUGH MUCH OF THE PERIOD. HIGHEST PROB OF CONTINUOUS VFR CONDS TO OCCUR ACROSS WESTERN HALF OF FA...FROM DACKS INTO SLV WHERE MEAN HIGH PRESSURE AND DRIER MOISTURE PROFILES SHOULD PREVAIL. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...SEVERE THUNDERSTORM WATCH 373 UNTIL 11 PM EDT VTZ001-002-005-009-011-016>019. NY....SEVERE THUNDERSTORM WATCH 373 UNTIL 11 PM NYZ026>031-034-035-087 && SYNOPSIS... NEAR TERM...HANSON SHORT TERM... LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 834 PM EDT FRI JUN 8 2007 NYZ026>031-034-035-087-VTZ001-002-005-009-011-016>019-090300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 834 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VTZ003-004-006>008-010-012-090300- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- 834 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 724 PM EDT FRI JUN 8 2007 NYZ026-027-029>031-034-087-090130- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 724 PM EDT FRI JUN 8 2007 ...STRONG STORMS TO MOVE INTO NORTHERN NEW YORK... A LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ONTARIO AND LAKE ONTARIO WILL CROSS INTO WESTERN SAINT LAWRENCE COUNTY AROUND 830 PM EDT. THE STORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE NORTHERN ADIRONDACKS AND SAINT LAWRENCE VALLEY THROUGH 10 PM. PERSONS IN THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS SHOULD PREPARE FOR THUNDERSTORMS LATER THIS EVENING. STRONG GUSTY WINDS...SMALL HAIL...AND DEADLY LIGHTNING WILL ACCOMPANY THE STORMS. BE READY TO MOVE INTO A STURDY BUILDING WHEN THUNDERSTORMS APPROACH. NYZ028-035-VTZ001-002-005-009-011-017>019-090130- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 724 PM EDT FRI JUN 8 2007 ...THUNDERSTORMS TO MOVE INTO THE CHAMPLAIN VALLEY BEFORE MIDNIGHT... THUNDERSTORMS WILL MOVE INTO THE CHAMPLAIN VALLEY BY 11 PM TONIGHT. THUNDERSTORMS MOVING ACROSS SOUTHERN ONTARIO AND WESTERN NEW YORK WILL CROSS THE ADIRONDACKS THIS EVENING...BEFORE REACHING THE CHAMPLAIN VALLEY. PERSONS IN THE CHAMPLAIN VALLEY SHOULD PREPARE FOR THUNDERSTORMS BETWEEN 11 PM AND 1 AM. STRONG GUSTY WINDS...SMALL HAIL...AND DEADLY LIGHTNING WILL ACCOMPANY THE STORMS. BE READY TO MOVE INTO A STURDY BUILDING WHEN THUNDERSTORMS APPROACH. HANSON
The Ft Drum radar (KTYX), 124 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
6 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
Trees were blown down.
Dozens of trees were blown down. Some trees fell and damaged a pavilion at the Lazy River Road playground.
Trees were blown down across several city streets.
Trees were blown down.
A tree and several large limbs were blown down on power lines on Gull Pond Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35323, 35324, 35325, 35327, 35328, 35329.